MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC55
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 6/23/2025 d4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? if no, did the device cut the tissue? were the cut line and staple lines equal.
 
Event or Problem Description
It was reported that during an whipple procedure the surgeon went to fire the device on the small bowel during an open whipple procedure.The device cut and stapled, but both ends of the staple line were not stapled properly so the surgeon sutured with pds.No harm has come to the patient as this was oversewn in the case.Removed device from procedure using manual override and replaced with another of the same.
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/15/2025 d4 batch #487d51 investigation summary the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the tlc55 device was received with no apparent damage with the knob forward and with two reloads (b and c) present.Both reloads were returned fully fired with the swing tab in locked position.The device was tested for functionality with a test reload and it fired, cut, and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although it could not be determine the cause of the reported incident, proper usage of the proximate linear cutter is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 487d51, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Date sent 7/9/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22306454
Report Number3005075853-2025-04674
Device Sequence Number8587045
Product Code GDW
UDI-Device Identifier10705036013204
UDI-Public(01)10705036013204(17)300228(10)523D13
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC55
Device Lot Number523D13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/08/2025
07/13/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/09/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown